Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 434, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2017, 4:55 PM CDT for Benton County, Arkansas; Delaware County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2017, 4:55 PM CDT (21:55 UTC)
- Expired
- Aug 18, 2017, 6:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:22 PM CDT | HAIL 1 | Gentry, AR | SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WUUS54 KTSA 182155
SVRTSA
ARC007-OKC041-182300-
/O.NEW.KTSA.SV.W.0434.170818T2155Z-170818T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
455 PM CDT FRI AUG 18 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Benton County in northwestern Arkansas...
Southeastern Delaware County in northeastern Oklahoma...
* Until 600 PM CDT
* At 455 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Noel to near Maysville to Colcord,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Rogers... Bentonville...
Siloam Springs... Bella Vista...
Pea Ridge... Gentry...
Gravette... Cave Springs...
Decatur... Colcord...
Kansas... Highfill...
Springtown... Maysville...
Hiwasse... Miller...
Centerton... Sulphur Springs...
Avoca... Fairmount...
This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3621 9424 3620 9481 3650 9454 3650 9398
TIME...MOT...LOC 2155Z 262DEG 18KT 3649 9450 3638 9459 3627 9469
HAIL...1.00IN
WIND...60MPH
$$5 follow-up statements
962
WWUS54 KTSA 182211
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
511 PM CDT FRI AUG 18 2017
OKC041-182220-
/O.CAN.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Delaware OK-
511 PM CDT FRI AUG 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3621 9424 3622 9433 3621 9433 3621 9457
3636 9460 3650 9454 3650 9398
TIME...MOT...LOC 2210Z 275DEG 17KT 3647 9443 3636 9452 3629 9457
$$
ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
511 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BENTON COUNTY...
At 510 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northeast of Gravette to 3 miles northwest of
Decatur to 4 miles west of Gentry, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gentry... Gravette...
Cave Springs... Decatur...
Highfill... Springtown...
Hiwasse... Miller...
Centerton... Sulphur Springs...
Avoca... Fairmount...
Vaughn... Healing Springs...
Rocky Comfort... Cherokee City...
This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3621 9424 3622 9433 3621 9433 3621 9457
3636 9460 3650 9454 3650 9398
TIME...MOT...LOC 2210Z 275DEG 17KT 3647 9443 3636 9452 3629 9457
HAIL...1.25IN
WIND...60MPH
$$264
WWUS54 KTSA 182219
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
519 PM CDT FRI AUG 18 2017
ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
519 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BENTON COUNTY...
At 518 PM CDT, a severe thunderstorm was located near Gentry, moving
east at 25 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gentry... Gravette...
Cave Springs... Decatur...
Highfill... Springtown...
Hiwasse... Miller...
Centerton... Avoca...
Fairmount... Vaughn...
Healing Springs... Rocky Comfort...
Cherokee City...
This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3621 9424 3622 9433 3621 9433 3621 9457
3635 9460 3641 9450 3650 9398
TIME...MOT...LOC 2218Z 255DEG 21KT 3630 9450
HAIL...2.50IN
WIND...60MPH
$$718
WWUS54 KTSA 182224
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
524 PM CDT FRI AUG 18 2017
ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
524 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BENTON COUNTY...
At 524 PM CDT, a severe thunderstorm was located near Gentry, moving
east at 25 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Gentry... Cave Springs...
Decatur... Highfill...
Springtown... Centerton...
Avoca... Fairmount...
Vaughn... Healing Springs...
Rocky Comfort...
This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3621 9424 3622 9433 3621 9433 3623 9457
3633 9457 3637 9445 3642 9405
TIME...MOT...LOC 2224Z 259DEG 21KT 3630 9447
HAIL...2.50IN
WIND...60MPH
$$016
WWUS54 KTSA 182229
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
529 PM CDT FRI AUG 18 2017
ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
529 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN BENTON COUNTY...
At 529 PM CDT, a severe thunderstorm was located near Decatur, moving
east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Rogers... Bentonville...
Gentry... Cave Springs...
Decatur... Highfill...
Springtown... Centerton...
Avoca... Fairmount...
Vaughn... Healing Springs...
Rocky Comfort...
This includes Interstate 49 between mile markers 82 and 84, and
between mile markers 86 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3621 9424 3622 9433 3621 9433 3624 9454
3632 9455 3637 9445 3642 9405
TIME...MOT...LOC 2229Z 262DEG 18KT 3630 9444
HAIL...1.25IN
WIND...60MPH
$$204
WWUS54 KTSA 182243
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
543 PM CDT FRI AUG 18 2017
ARC007-182300-
/O.CON.KTSA.SV.W.0434.000000T0000Z-170818T2300Z/
Benton AR-
543 PM CDT FRI AUG 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WEST CENTRAL BENTON COUNTY...
At 543 PM CDT, a severe thunderstorm was located over Highfill,
moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Rogers... Cave Springs...
Highfill... Springtown...
Rocky Comfort... Healing Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3621 9424 3622 9433 3621 9433 3623 9445
3632 9440 3629 9417
TIME...MOT...LOC 2243Z 282DEG 20KT 3625 9434
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:49 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 18, 2:49 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 249 PM CDT Fri Aug 18 2017 .DISCUSSION... Agitated CU/TCU have formed across far eastern OK/western AR and have recently see isolated convection develop across far northeast OK. Hi-res models continue to differ with this activity...with the operational HRRR remaining quite bullish with its coverage across western AR into the early evening while the HRRRX keeps the convection rather isolated. Regardless...instability and stronger mid-level flow may support a few strong/severe storms into the evening hours. Will also need to keep an eye on potential convection developing to our north overnight. Various model solutions suggest some of this activity could peel off south...making a run toward northwest AR later tonight/early Saturday. Mid-level heights start to rise Sunday and especially into early next week as the upper ridge bridges across the southeastern US into the southern Plains. Could see some mainly afternoon showers/thunderstorms...otherwise expect hot/humid conditions with afternoon heat index values around 100-105F for most locations. A northern stream upper wave and associated cold front should arrive into the forecast area Tuesday night into Wednesday along with increasing chances of showers/storms. ECMWF/GFS in agreement that this boundary will push through the entire region later in the week...along with drier/cooler conditions. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 75 94 76 / 20 40 20 10 FSM 92 75 93 76 / 40 20 30 20 MLC 91 75 95 75 / 20 20 10 10 BVO 91 72 93 73 / 20 40 20 10 FYV 87 70 89 70 / 40 30 30 20 BYV 89 71 91 71 / 40 40 30 20 MKO 90 74 92 74 / 40 30 20 10 MIO 88 72 92 73 / 30 40 20 20 F10 91 74 93 74 / 20 30 10 10 HHW 91 74 96 75 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....18
Hazardous weather outlook, Aug 18, 12:59 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1259 PM CDT Fri Aug 18 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1259 PM CDT Fri Aug 18 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and western Arkansas. ONSET...Late this afternoon. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and far northwest Arkansas. ONSET...Evening into the overnight hours. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...Evening into the overnight hours. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered showers and thunderstorms will be possible this afternoon as an outflow boundary moves east across the region. Some of these storms could be strong to severe with strong gusty winds and large hail the main concern. Higher thunderstorm chances arrive later this evening into the overnight hours, as a storm complex develop across the Central Plains and tracks southeastward. Conditions may support a more concentrated risk of severe weather depending how and where the storm complex develops. Locally heavy rain will be possible this evening and overnight as the storms spread southeastward. Locations across northeast Oklahoma and far northwest Arkansas are currently forecast to receive the highest rainfall totals. Additionally, afternoon heat index values of 100 to 105 degrees can be expected again today across much of eastern Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and Sunday...Thunderstorm Potential...Dangerous Heat Potential. MONDAY and Thursday...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue early Saturday with lesser storm chances from Saturday afternoon through Sunday. Afternoon heat index values of 100 to 105 degrees will be common over the weekend into early next week. Thunderstorm chances will remain relatively low Sunday and Monday with increasing chances by the middle of next week as a cold front moves through the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 18, 4:45 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT FRI AUG 18 2017
ARZ001-OKZ063-182245-
Benton AR-Delaware OK-
445 PM CDT FRI AUG 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 545 PM CDT...
At 444 PM CDT, a strong thunderstorm was located 4 miles southwest of
Maysville, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Jay... Gravette...
Decatur... Maysville...
Sulphur Springs... Lake Eucha State Park...
LAT...LON 3635 9438 3630 9475 3643 9479 3650 9458
3650 9442
TIME...MOT...LOC 2144Z 258DEG 15KT 3637 9468The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 54 min |
| Aug 18, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 38 min |
| Aug 18, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 62 min |
| Aug 18, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 31 min |
| Aug 18, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 46 min |
| Aug 18, 6:31 PM CDT | Special Weather Statement | TSA | Madison | 29 min |
| Aug 18, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 33 min |
| Aug 18, 6:49 PM CDT | Special Weather Statement | TSA | Franklin | 26 min |
| Aug 18, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 38 min |
| Aug 18, 4:45 PM CDT | Special Weather Statement | TSA | Delaware | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.